Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Difficulty in lying down and walking. Had pericarditis with pleural effusion.

I have had pericarditis with pleural effusion twice in the past year and now I am having symptoms again. I was not sick before my first diagnosis, second or now this one. My cardiologist is extremely busy and doesn t seem concerned with figuring out why this keeps happening (perhaps it isn t life threatening enough for her). It is a huge issue for me since I can t sleep lying down or walk across a room without almost falling down. Is there something I am doing wrong? How can I kick this for good? I am a 44yo female in fairly good shape and was in excellent health before the first episode.
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

Recurrent pericarditis and pleural effussion in a lady can be classically due to sarcoidosis or collagen vascular diseases. TB is always a possibility. What was your diagnosis last year? Was the fluid ever tapped? It would give a fair idea about diagnosis.

Pericardial effussion can cause compression of the heart and can be fatal.

If not done in past, I would suggest a pleural/ pericardial tapping (removal of fluid for examination) and make a firm diagnosis.

I feel akward to say this... but pericarditis can be life threatening and has to be attended timely. If your cardiologist is too busy, you can always obtain a second opinion from some other cardiologist!

-Dr. Tushar
Answered: Tue, 24 Jul 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor